Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Onco always disregards side effects

Options

My Onco causing me so much extra stress.She is always blaming anxiety or other things.I have triple positive bc.Had lumpectomy and currently on week 11 of taxol with a side of herceptin.I have started bringing hubby to all meeting with onco as a witness to what she tells me.I complained of severe joint pain after first infusion.She told me that doesn't usually happen with this type of chemo.Well that's dandy but it's happening to me so how about trying to help.Second major thing was pain on the right middle of chest.After two calls to onco I ended up at Er in the middle of the night.After chest scan didn't show anything ER doc(who was fabulous) said it may be some lung lining inflammation and gave me a shot of something like advil but stronger and that did the trick.The pain came back for four more days but advil took care of it making me think he was right.Mg onco still says it was anxiety.That was four weeks ago and it's not come back.Two weeks ago I developed acne and asked about it.First she says it could be from wearing a mask more.I said wear it way less as I rarely leave the house.She then said it's probably chemo🙄.Yesterday I saw her and showed her my face is now red and is that ok.She immediately went to the mask thing then said it's the chemo.I then asked about my crazy eye twitching and she said that's anxiety-um NO IT ISNT.I am at my wits end with this woman.Yeserday she said to me that when I'm done with the chemo I'll start getting my energy back and feeling better and that herceptin doesn't have effects so it will be easier, followed by “ I put in a referral for your 3 month echo to check your heart because that's the side effect we worry about."🙄So then I sat and stewed about the eye twitching being anxiety while I got chEmo

Comments

  • maggiehopley
    maggiehopley Member Posts: 103
    edited March 2023
    Options

    I did weekly taxol with herceptin and perjeta and I had some of the same side effects. I had mild acne- pimples but my face didn't get red- and eye twitching. I did not get chest pain or joint pain, but joint pain is a listed side effect of taxol. I never discussed these with my MO so I don't know what her response would be, but I don't think she would have been very sympathetic (maybe that's why I didn't mention them). With herceptin only I had acne and occasional nose bleeds.

  • moderators
    moderators Posts: 7,907
    edited March 2023
    Options

    Hi Stacy270, and welcome to Breastcancer.org.

    We're so sorry for the reasons that bring you here, but we're so glad you've found us. As you can already see, our community is full of amazing members always willing to offer advice, information, encouragement, and support -- we're all here for you!

    We're also sorry for your experience with your oncologist. It must be very frustrating to not feel "heard" about your side effects or concerns -- all of which we've heard many times as side effects of treatments. As sunshine suggests, it might be time to look for a new oncologist?

    If you'd like some info on talking to your doctor/care team, check out the following:

    We hope this helps!

    --The Mods